Alert archive / Michigan / Freeze Warnings in 2015
Freeze Warning 3, NWS Gaylord, MI
NWS Gaylord, MI issued this freeze warning at May 21, 2015, 2:45 PM EDT for 10 counties in Michigan. It took effect at May 22, 2015, 3:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2015, 2:45 PM EDT (18:45 UTC)
- In effect from
- May 22, 2015, 3:00 AM EDT
- Expired
- May 22, 2015, 6:46 AM EDT
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Kalkaska County, MI, Missaukee County, MI, Otsego County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 23 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 6.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
874 WWUS73 KAPX 211845 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 245 PM EDT THU MAY 21 2015 MIZ016-017-019-021-022-026>028-032>034-220245- /O.NEW.KAPX.FZ.W.0003.150522T0700Z-150522T1300Z/ EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-GRAND TRAVERSE-KALKASKA- CRAWFORD-WEXFORD-MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... MANCELONA...GAYLORD...TRAVERSE CITY...KALKASKA...GRAYLING... CADILLAC...LAKE CITY...HOUGHTON LAKE 245 PM EDT THU MAY 21 2015 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. * TEMPERATURE...LOWS TONIGHT WILL BE IN THE UPPER 20S AND LOWER HALF OF THE 30S. SOME LOW LYING AREAS MAY DIP AS LOW AS THE MIDDLE 20S. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PEOPLE ARE ENCOURAGED TO PROVIDE PROTECTIVE MEASURES AGAIN TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ018-020-023>025-029>031-035-036-041-042-220245- /O.NEW.KAPX.FR.Y.0001.150522T0700Z-150522T1300Z/ PRESQUE ISLE-LEELANAU-MONTMORENCY-ALPENA-BENZIE-OSCODA-ALCONA- MANISTEE-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...ATLANTA... ALPENA...FRANKFORT...MIO...HARRISVILLE...MANISTEE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 245 PM EDT THU MAY 21 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. * TEMPERATURE...LOWS TONIGHT WILL BE IN THE LOWER TO MIDDLE 30S. SOME OF THE LOWER LYING AREAS WILL BE ABLE TO DIP INTO THE UPPER 20S. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PEOPLE ARE ENCOURAGED TO PROVIDE PROTECTIVE MEASURES AGAIN TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SMD
3 follow-up statements
433 WWUS73 KAPX 220201 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1001 PM EDT THU MAY 21 2015 MIZ016-017-019-021-022-026>028-032>034-221300- /O.CON.KAPX.FZ.W.0003.150522T0700Z-150522T1300Z/ EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-GRAND TRAVERSE-KALKASKA- CRAWFORD-WEXFORD-MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... MANCELONA...GAYLORD...TRAVERSE CITY...KALKASKA...GRAYLING... CADILLAC...LAKE CITY...HOUGHTON LAKE 1001 PM EDT THU MAY 21 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... * TEMPERATURE...LOWS TONIGHT WILL BE IN THE UPPER 20S AND LOWER HALF OF THE 30S. SOME LOW LYING AREAS MAY DIP AS LOW AS THE MIDDLE 20S. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PEOPLE ARE ENCOURAGED TO PROVIDE PROTECTIVE MEASURES AGAIN TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ018-020-023>025-029>031-035-036-041-042-221300- /O.CON.KAPX.FR.Y.0001.150522T0700Z-150522T1300Z/ PRESQUE ISLE-LEELANAU-MONTMORENCY-ALPENA-BENZIE-OSCODA-ALCONA- MANISTEE-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...ATLANTA... ALPENA...FRANKFORT...MIO...HARRISVILLE...MANISTEE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 1001 PM EDT THU MAY 21 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... * TEMPERATURE...LOWS TONIGHT WILL BE IN THE LOWER TO MIDDLE 30S. SOME OF THE LOWER LYING AREAS WILL BE ABLE TO DIP INTO THE UPPER 20S. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PEOPLE ARE ENCOURAGED TO PROVIDE PROTECTIVE MEASURES AGAIN TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JZ
435 WWUS73 KAPX 220805 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 AM EDT FRI MAY 22 2015 MIZ016-017-019-021-022-026>028-032>034-221300- /O.CON.KAPX.FZ.W.0003.000000T0000Z-150522T1300Z/ EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-GRAND TRAVERSE-KALKASKA- CRAWFORD-WEXFORD-MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... MANCELONA...GAYLORD...TRAVERSE CITY...KALKASKA...GRAYLING... CADILLAC...LAKE CITY...HOUGHTON LAKE 405 AM EDT FRI MAY 22 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ018-020-023>025-029>031-035-036-041-042-221300- /O.CON.KAPX.FR.Y.0001.000000T0000Z-150522T1300Z/ PRESQUE ISLE-LEELANAU-MONTMORENCY-ALPENA-BENZIE-OSCODA-ALCONA- MANISTEE-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...ATLANTA... ALPENA...FRANKFORT...MIO...HARRISVILLE...MANISTEE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 405 AM EDT FRI MAY 22 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
749 WWUS73 KAPX 221046 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 646 AM EDT FRI MAY 22 2015 MIZ016-017-019-021-022-026>028-032>034-221200- /O.CAN.KAPX.FZ.W.0003.000000T0000Z-150522T1300Z/ EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-GRAND TRAVERSE-KALKASKA- CRAWFORD-WEXFORD-MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... MANCELONA...GAYLORD...TRAVERSE CITY...KALKASKA...GRAYLING... CADILLAC...LAKE CITY...HOUGHTON LAKE 646 AM EDT FRI MAY 22 2015 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FREEZE WARNING. $$ MIZ018-020-023>025-029>031-035-036-041-042-221200- /O.CAN.KAPX.FR.Y.0001.000000T0000Z-150522T1300Z/ PRESQUE ISLE-LEELANAU-MONTMORENCY-ALPENA-BENZIE-OSCODA-ALCONA- MANISTEE-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...ATLANTA... ALPENA...FRANKFORT...MIO...HARRISVILLE...MANISTEE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 646 AM EDT FRI MAY 22 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST ADVISORY. $$ JPB
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this freeze warning went out at May 21, 2:40 PM EDT, 5 minutes earlier.
Area forecast discussion, May 21, 2:40 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 240 PM EDT THU MAY 21 2015 .NEAR TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 240 PM EDT THU MAY 21 2015 ...POTENTIAL FREEZING TEMPERATURES AGAIN... THIS AFTERNOON...A COLD FRONT WAS CROSSING FAR NRN LOWER MICHIGAN AND TRACKING SOUTHWARD. GUSTY WESTERLY WINDS AHEAD OF THE FRONT AND WARM TEMPERATURES WITH A DRY AIR MASS HAS RESULTED IN ELEVATED FIRE DANGER ACROSS PARTS OF NORTHEAST LOWER MICHIGAN INCLUDING THE HURON NATIONAL FOREST. EARLIER SPRINKLES BURIED WITHIN THE FRONTAL BAND OF CLOUDS HAVE BEEN DISSIPATING WITH ONLY SOME POSSIBLE SPRINKLES HEADING DOWN TOWARD GTV BAY/MANISTEE/CADILLAC. CLOUD BASES ARE SO HIGH...DOUBT ANY OF THIS IS HITTING GROUND. SFC OBS SUPPORT THIS. BETTER MOISTURE ACROSS NE WISCONSIN HAS INDEED SPARKED A BETTER BUNCH OF LIGHT SHOWERS...POSSIBLY AIDED BY ENHANCED LOW LEVEL CONVERGENCE WITH ILL-DEFINED LAKE BREEZE BOUNDARIES. THESE SHOWERS WERE TRACKING WITH THE MEAN FLOW TOWARD THE GTV BAY REGION...QUESTION IS WILL THEY HOLD TOGETHER. EITHER WAY...IT'LL JUST BE VERY LIGHT RAIN AND LIKELY BRIEF. SYNOPTIC EVOLUTION AND WEATHER EXPECTATIONS... NOT MUCH. MAIN ISSUE IS THE TEMPERATURES AND IMPACT OF CROPS/SENSITIVE VEGETATION/FRUIT. OUTSIDE OF THE POSSIBLE LIGHT SHOWERS IN THE GTV BAY REGION AND AREAS SOUTHWARD...SKIES ARE CLEARING QUITE WELL BEHIND THE FRONT/BAND OF CLOUDS. THIS WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT RESULTING IN CLEAR SKIES. THE COLD ADVECTION WILL BE THE MAIN PLAYER IN DECIPHERING THE LOWS TONIGHT AND POTENTIAL FREEZE/FROST ISSUES...ALTHOUGH WINDS ARE ALSO GOING TO PLAY AN IMPORTANT ROLE TOO. UPSTREAM TRAJECTORIES SUGGEST UPPER 20S AND LOWER 30S OVER MUCH OF NRN MICHIGAN. THESE FREEZE/FROST TEMPERATURES WILL RESULT IN THE NEED FOR HEADLINES ONCE AGAIN...AND FOLKS SHOULD BE SAFE AND PREPARE FOR COVERING CROPS AND OTHER SENSITIVE VEGETATION. THE ONLY CAVEAT TONIGHT WILL BE WINDS. GUSTY EVENING NW WINDS BEHIND THE FRONT ARE EXPECTED TO DROP OFF THROUGH THE NIGHT...WITH MAINLY THOSE LOWER LYING AREAS SEEING A COMPLETE DECOUPLING...AND RESULTANT LOWEST OF TEMPERATURES. MAYBE SOME OF THESE SPOTS DIPPING INTO THE MIDDLE 20S. THE ABOVE TEMPERATURES WILL BE THE COLDEST POSSIBLE. && .SHORT TERM...(FRIDAY THROUGH SATURDAY NIGHT) ISSUED AT 432 AM EDT THU MAY 21 2015 HIGH IMPACT WEATHER: ONE MORE NIGHT OF FROST AND FREEZE PROBLEMS (FRIDAY). ELEVATED FIRE DANGER FRIDAY AND SATURDAY AFTERNOON. FORECAST CHALLENGE: TRYING TO FIGURE OUT IF THE SKY CLEARS FRIDAY NIGHT FOR ONE MORE SUB FREEZING MORNING. (5/22)FRIDAY...STARTING OUT CHILLY WITH THE AROUND FREEZING TEMPERATURES AND WITH THE NW WIND, AND THE 850 MB TEMPERATURE COLD POOL DROPPING INTO THE UPPER GREAT LAKES WITH -6C AIR ON THE ECMWF AND GFS, WILL EXPECT THAT THE 50S WILL BE THE HIGH TEMPERATURE. HOWEVER, IT MAY NOT SEEM THAT COLD AS THE SUNSHINE LOOKS LIKE IT WILL BE OUT IN FULL FORCE WITH THE 700-500 MB LAYER RH SUB 20% AND THE 850 MB RH AROUND 40%. HOWEVER, THERE IS A FAIR AMOUNT OF DRY AIR AT THE SFC AS THE SFC HIGH DROPS INTO THE FORECAST AREA. THIS WILL DROP THE DEWPOINTS TO THE UPPER TEENS, ESPECIALLY IN THE HURON FOREST AREA. SO THE MIN RH FOR THE AREAS WILL BE SUB-25%. WHILE THE SUSTAINED WINDS WON'T GET MUCH OVER 10 MPH AT THE 20FT LEVEL, WILL PROBABLY SEE SEVERAL HOURS OF FREQUENT GUSTS TO 15 MPH. SO WILL HAVE THE ELEVATED WORDING IN THE HWOAPX FOR THE DAY. OVERNIGHT, WITH THE DRYNESS, WE SET UP FOR A CLEAR NIGHT, AT LEAST AT THE BEGINNING AND WITH THE SFC HIGH OVER THE REGION, WILL EXPECT THAT THE WINDS WILL DECOUPLE. HOWEVER, THERE ARE A COUPLE OF KINKS FOR THIS FREEZE NIGHT. THE CORE OF THE SFC HIGH IS SE OF THE STATE, AND THE PRESSURE GRADIENT IS BEGINNING TO TIGHTEN UP A BUNCH ON THE GFS, BUT NOT AS MUCH ON THE ECMWF. THIS COULD HALT THE TEMPERATURES FROM FALLING AROUND THE LOWER 30S, AND ALLOW THEM TO RECOVER A BIT BEFORE DAY BREAK. SECOND IS THE CLOUD COVER AS THE MODELS ARE BRINGING 60-70% RH AT 850 MB FROM UPSTREAM. SO THERE IS A RISK THAT MY LOWS ARE TOO LOW, BUT THINK THAT THE UPPER 20S ARE ACHIEVABLE AROUND MIDNIGHT OR 06Z. BEFORE THE WINDS KICK UP. (5/23)SATURDAY...WHILE THE RETURN FLOW GET GOING, THE MOISTURE AT THE SFC IS SLOW TO RESPOND, AND WE GET INTO ANOTHER ELEVATED FIRE DANGER DAY AS THE 850 MB TEMPERATURES APPROACH 10C BY 00Z. THE GFS IS TRYING TO BRING IN RAIN, AND CLOUDS AT 850 MB. THE ECMWF IS SLOWER ON THAT, AND THINK THAT IS THE WAY TO GO AS THE SFC HIGH RETREATING, THE GFS HAS BEEN TOO BULLISH ON BRINGING THE RAIN AND MOISTURE BACK INTO THE UPPER GREAT LAKES. SO WITH SUNSHINE, AND TEMPERATURES TO AROUND 70, WILL EXPECT THAT THE DEWPOINTS WILL FALL INTO THE LOWER 30S, ALLOWING MIN RH TO FALL TO AROUND 25% OVER THE EAST PART OF THE STATE. WINDS WILL BE UP HIGHER, WITH 20 FT WINDS IN THE 10 TO 15 MPH RANGE AND FREQUENT GUSTS TO 20 MPH. TEMPERATURES LOOK LIKE THEY SHOULD STAY BELOW 75F, BUT CAN'T RULE OUT AN ISOLATED LOCATION GETTING OVER CRITICAL VALUES. OVERNIGHT, CONTINUED THE SLOWNESS OF THE RAIN MOVING IN AS IT LOOKS LIKE THE LOWER PORTION OF THE SOUNDINGS ON THE NAM AND ECMWF ARE FAIRLY DRY. && .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 432 AM EDT THU MAY 21 2015 EXTENDED (SUNDAY THROUGH WEDNESDAY)...AS WAS MENTIONED YESTERDAY, THE PATTERN LOOKS TO BE SHIFTING SOME TO SOMETHING THAT IS A LITTLE MORE REMINISCENT OF THE PAST FEW MONTHS. THAT IS A TROUGH NEAR THE GREAT LAKES. HOWEVER, THE DIFFERENCE IS THE HIGH OVER LOW BLOCK ON THE WEST COAST THAT LOOKS TO SIT OVER THE PACIFIC COAST, IN SOME FORM THROUGH ROUGHLY NEXT WEEK. SO WHAT DOES THAT MEAN TO US? IT FORCES A SOUTHERN BRANCH IN THE JET STREAM THAT WILL COME OUT OF THE PACIFIC, AND THE RIDGE THAT WILL FUNNEL THE MAIN SHORTWAVES INTO THE EASTERN TROUGH, AND BRING RAIN SHOWERS THROUGH THE UPPER GREAT LAKES. WAS LEANING TOWARD AN ECMWF SOLUTION, AS THE GFS SEEMS OVERLY WET, ESPECIALLY CONSIDERING THAT THE GFS HAS PREDICTED "WET" EVENTS ONLY TO HAVE THE ECMWF SOMEWHAT LESSER EVENT TURN OUT TO CLOSER TO THE TRUTH. SO WILL BACK OFF THE POPS A BIT ON SUNDAY, ALLOW IT TO BE RAINING ON MONDAY, POSSIBLY TUESDAY, AND AGAIN ON WEDNESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 203 PM EDT THU MAY 21 2015 ...PRETTY QUIET BUT GUSTY... GUSTY WESTERLY WINDS PERSIST ACROSS THE REGION AHEAD OF A COLD FRONT THAT IS CROSSING PLN AT THIS ISSUANCE TIME. THERE WERE EARLIER SPRINKLES WITH THIS FRONT...BUT THEY HAVE SINCE FIZZLED WITH TIME. STILL LOOKING AT TVC/MBL TO HAVE A LITTLE BIT MORE COVERAGE OF LIGHT RAIN SHOWERS...BUT THERE WILL MORE THAN LIKELY BE NO RESTRICTION TO VSBY. WINDS BEHIND THE FRONT GUSTY OUT OF THE NW INTO THE EVENING. SKIES SKC BEHIND THE CLOUD BAND...AND REMAINS THAT WAY INTO FRIDAY MORNING. && .MARINE... ISSUED AT 240 PM EDT THU MAY 21 2015 COLD FRONT AND BAND OF CLOUDS CONTINUES TO PRESS THROUGH THE FAR NRN SECTIONS OF LAKES MICHIGAN AND HURON. ALTHOUGH THERE IS A LAKE BREEZE COMPONENT ALLOWING ONSHORE FLOW FROM SEAL CHOIX TO THE BRIDGE...THE OVERWHELMING FLOW WAS OUT OF THE WEST/WSW AND GUSTY. WINDS WILL TURN OUT OF THE NW BEHIND THE FRONT ALL AREAS...WITH STRONGEST PRESSURE GRADIENT SETTING UP ACROSS WHITEFISH BAY THROUGH LAKE HURON. HERE...ADVISORY LEVEL WINDS STILL ANTICIPATED THROUGH A GOOD CHUNK OF TONIGHT....FALLING OFF QUICKER IN WHITEFISH BAY. CLEAR SKIES AND SOME LINGERING SUB-ADVISORY GUSTINESS FROM WHITEFISH BAY THROUGH LAKE HURON...OTHERWISE WEAKENING WINDS INTO THE WEEKEND WITH HIGHER PRESSURE OVERHEAD. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR LHZ346>348. LM...NONE. LS...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR LSZ321-322. && UPDATE...SMD NEAR TERM...SMD SHORT TERM...JSL LONG TERM...JSL AVIATION...SMD MARINE...SMD
Hazardous weather outlook, May 21, 5:46 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 546 AM EDT THU MAY 21 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-221000- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 546 AM EDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. A COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL RESULT IN ELEVATED FIRE DANGER ACROSS NORTHERN LOWER MICHIGAN. THERE IS A THREAT FOR SUB-FREEZING LOW TEMPERATURES FRIDAY MORNING ACROSS PORTIONS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ELEVATED FIRE DANGER IS POSSIBLE AGAIN FRIDAY AFTERNOON. ANOTHER ROUND OF NEAR FREEZING LOW TEMPERATURES POSSIBLE SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JPB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:31 AM EDT | Small Craft Advisory | APX | 24 hr | |
| May 21, 2:45 PM EDT | Frost Advisory | APX | Alcona, Alpena, Arenac, Benzie, Gladwin, Iosco and 6 more | 16 hr |
Nearby
Freeze Warnings in Michigan, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.